MAUDE Adverse Event Report: ROCHE DIAGNOSTICS IRON2; PHOTOMETRIC METHOD, IRON (NON-HEME)

ROCHE DIAGNOSTICS IRON2; PHOTOMETRIC METHOD, IRON (NON-HEME)
Catalog Number 08057931190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas pro c 503 analytical unit is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received a questionable result for one patient sample tested with iron2 on a cobas pro c 503 analytical unit.The sample resulted in an iron value of (b)(6).The value was questioned by a physician.A second sample was collected from the patient on (b)(6) 2023 and the iron result was (b)(6).The patient's samples were also tested at another clinic using an unknown method and they received the same results, which were high iron results.No specific data was provided.
 
Additional Manufacturer Narrative
The patient had a previous iron result of 54 ug/dl in (b)(6) 2021.The patient was admitted to the clinic on (b)(6) 2023.The affected patient sample also had a repeat value of 221 ug/dl on (b)(6) 2023.In b5, the following statement, "a second sample was collected from the patient on (b)(6) 2023 and the iron result was 85 ug/dl." is corrected to "a second sample was collected from the patient on (b)(6) 2023 and the iron result was 84.8 ug/dl.The affected patient sample resulted in the following relevant test data: total bilirubin = 0.932 mg/dl direct bilirubin = 0.302 mg/dl ast = 19.7 u/l alt = 15.8 u/l wbc = 2.74 10^3/ul rbc = 3.92 10^6/ul hgb = 12.7 g/dl hct = 37.6 % mcv = 95.9 fl mch = 32.4 pg mchc = 33.8 g/dl rdw-cv = 15.7 % plt = 197 10^3/ul mpv = 9.2 fl neut = 1.30 10^3/ul (47.4 %) lymph = 0.83 10^3/ul (30.3 %) mono = 0.52 10^3/ul (19.0 %) eo = 0.06 10^3/ul (2.2 %) baso = 0.02 10^3/ul (0.7 %) ig = 0.01 10^3/ul (0.4 %) nrbc = 0.00 10^3/ul (0.0 %).The field service engineer adjusted reagent probes, checked the water pressure, and checked the rinse mechanism.The sample, reagent, and water lines were checked.Calibration and controls were within specifications.Calibration data was acceptable.A product issue could be ruled out.Upon review of the alarm trace, no relevant alarms were observed.The investigation did not identify a product issue.A pre-analytic sample handling issue could not be ruled out.There is no evidence suggesting that both iron test results are incorrect.

Brand Name
IRON2
Common Device Name
PHOTOMETRIC METHOD, IRON (NON-HEME)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18521919
Report Number1823260-2024-00157
Device Sequence Number20757833
Product Code JIY
UDI-Device Identifier07613336121344
UDI-Public07613336121344
Combination Product (Y/N)Y
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number08057931190
Device Lot Number71146501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight107 KG